Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having mild mvp and mild blood pressure. Taking medicine. Suffering from panic disorder. Any suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Question
I HAVE SINUS TECHY AND MILD MVP WITH MILD BLOOD PRESSURE 160/100. I AM ON PROPANOLOL 40 SR AND MY B.P IS IN RANGE OF 120-140/85-95. MY CARDIOLOGIST SAY IT IS JUST DUE TO ANXIETY. I ALSO SUFFERING FROM PANIC DISORDER. TWO DAYS BACK DOC PRESCRIBE ME CLONZEPAM TWICE DAILY,PARAGABLIN 75 SR ONE AT NIGHT AND PEXEP CR 12.5 TWICE DAILY. DOES THIS MEDICINE INCREASE MY B.P? DOES THESE MEDICINE HAVE SIDE EFFECTS? AND PLZ GIVE YOUR VALUABLE SUGGESTION ON MY HEALTH AS PER ABOVE HEALTH PROFILE. I HAVE DONE CT CORONARY WHICH IS NORMAL WITH ZERO CALCIUM SCORE LAST YEAR MAY
Posted Thu, 2 Aug 2012 in Anxiety and Stress
 
 
Answered by Dr. Sourav Ganguly 38 minutes later
Hi AAAAA,

Thanks for your question.

All the medicines prescribed by your doctor last time (clonazepam, pregabalin and pexep CR) are due to your panic attack and for your knowledge i would like to tell you panic disorder is a part of anxiety disorder and any kind of anxiety disorder increase the blood pressure.

Now among this drugs clonazepam and pregabalin doesn't increases blood pressure, instead they can reduce blood pressure and cause postural hypotension in some patient.

But about paroxetine which is a antidepressant can cause mild rise of blood pressure and it also causes increase in cholesterol,triglyceride level and weight gain so better to avoid in hypertensive patient.

About the side effect profile of this three drugs all have common side effects of drowsiness,vertigo,excessive day time sleepiness.

Paroxetine have side effects of constipation,headache,weight gain and sexual dysfunction as common side effects.

Pregabalin have side effects of allergic reaction, swelling of lip,tongue,mouth and burning, numbness in the hand are common side effects.

So in your profile i think paroxetine should be replaced other drugs are very safe and needed in your cases.

Please consult your physician for opinion regarding changing of drugs.

Would you like to know anythings else?please feel free to contact me.

Best wishes,

Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: Having mild mvp and mild blood pressure. Taking medicine. Suffering from panic disorder. Any suggestion? 1 hour later
my 2d echo, stress test and ct coronary is negative. but my b.p is in the range of 120-140/85-95. I am taking propanolol SR 40 for that. Can i Add any other anti hypertensive drug in it with consultation of doctor
 
 
Answered by Dr. Sourav Ganguly 14 minutes later
Hi XXXXXXX

Thanks for your query,

Your BP now in normal range and your 2D Echo,stress test,CT coronary artery is normal.

So no need to add any antihypertensive as it may lower your BP and remember propanolol is a antihypertensive as well as a very good anti anxiety drug so very useful in panic disorder. In your case propanolol is the best choice as it act on both hypertension and panic attack.

By the way paroxetine not only raise BP some patients, as i told earlier it also causes increase in cholesterol,triglyceride level and weight gain that is causing harm on hypertensive patients.

So don't add any hypertensive and consult your physician for opinion regarding changing of paroxetine.

Don't worry there are so many other drugs for panic attack which don't increase blood pressure

Would you like to know anything else? Please feel free to contact me.

Best wishes,

Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: Having mild mvp and mild blood pressure. Taking medicine. Suffering from panic disorder. Any suggestion? 15 hours later
Doctor,

What is your suggestion to replace paroxetine which do no affect blood pressure,cholesterol,triglycerides and suger level.
 
 
Answered by Dr. Sourav Ganguly 2 hours later
Hi XXXXXXX

Thanks for your query.

You can replace paroxetin with desvenlafaxine, which is not associated with raised BP and no effect on lipid profile.

Please consult with your physician and on his advice you can change paroxetine to venlafaxine.

Hope I have answered your query. If you have any further questions I will be happy to help
If you do not have any clarifications, you can close the discussion and rate the answer.

Wish you good health.

Best Wishes,

Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor